Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 59, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Nov 25, 2010, 5:19 AM EST for 6 counties in Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 25, 2010, 5:19 AM EST (10:19 UTC)
- Expired
- Nov 25, 2010, 6:00 AM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Bartholomew County, IN, Brown County, IN, Greene County, IN, Jackson County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WFUS53 KIND 251019 TORIND INC005-013-055-071-093-105-251100- /O.NEW.KIND.TO.W.0059.101125T1019Z-101125T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 519 AM EST THU NOV 25 2010 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA... SOUTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA... SOUTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA... NORTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA... NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA... SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 600 AM EST * AT 513 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES SOUTHWEST OF BLOOMINGTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... SMITHVILLE... FAIRFAX STATE RECREATION AREA... BARTLETTSVILLE... CHARLES DEAM WILDERNESS... ELKINSVILLE... NORMAN... STORY... KURTZ... STONE HEAD... SPURGEONS CORNER... FREETOWN... WAYMANSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 3912 8597 3895 8600 3891 8678 3914 8662 TIME...MOT...LOC 1019Z 279DEG 36KT 3904 8653 $$ SMF
1 follow-up statement
690
WWUS53 KIND 251048
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
548 AM EST THU NOV 25 2010
INC055-105-251059-
/O.CAN.KIND.TO.W.0059.000000T0000Z-101125T1100Z/
GREENE-MONROE-
548 AM EST THU NOV 25 2010
...THE TORNADO WARNING FOR SOUTHEASTERN GREENE AND SOUTHERN MONROE
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3896 8644 3900 8640 3900 8633 3905 8633
3908 8628 3913 8623 3912 8597 3895 8600
3893 8645
TIME...MOT...LOC 1049Z 279DEG 36KT 3899 8615
$$
INC005-013-071-093-251100-
/O.CON.KIND.TO.W.0059.000000T0000Z-101125T1100Z/
BARTHOLOMEW-BROWN-JACKSON-LAWRENCE-
548 AM EST THU NOV 25 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAWRENCE...
NORTHWESTERN JACKSON...SOUTHEASTERN BROWN AND SOUTHWESTERN
BARTHOLOMEW COUNTIES UNTIL 600 AM EST...
AT 543 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES NORTHWEST OF BROWNSTOWN...OR 17 MILES
NORTHEAST OF BEDFORD...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FREETOWN AND WAYMANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3896 8644 3900 8640 3900 8633 3905 8633
3908 8628 3913 8623 3912 8597 3895 8600
3893 8645
TIME...MOT...LOC 1049Z 279DEG 36KT 3899 8615
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Nov 25, 4:08 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 25, 4:08 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EST THU NOV 25 2010 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A WARM FRONT WILL STALL ACROSS CENTRAL INDIANA THIS MORNING BEFORE A COLD FRONT MOVES THROUGH THIS AFTERNOON. HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THE DAY WITH THESE FEATURES. AFTER THE COLD FRONTAL PASSAGE PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX BEGINNING IN THE NORTHWEST THIS EVENING AND SPREADING TO THE SOUTHEAST OVERNIGHT. HIGH PRESSURE AND DRY WEATHER ARRIVE ON FRIDAY WITH COLD TEMPERATURES BUT THESE WILL BEGIN TO REBOUND OVER THE WEEKEND. ANOTHER FRONTAL SYSTEM WILL AFFECT OUR WEATHER MONDAY AND TUESDAY BEFORE MOVING ON TO THE EAST. && .NEAR TERM /TODAY/... FORECAST FOCUS IS ON QPF AND FLOOD POTENTIAL. CATEGORICAL POPS FOR THE DAY. ISENTROPIC LIFT ALONG/AHEAD OF THE WARM FRONT CONTINUES ACROSS THE AREA THIS MORNING BRINGING MORE HEAVY RAIN TO CENTRAL INDIANA. A SURFACE WAVE WILL MOVE ALONG THIS FRONT CAUSING IT TO STALL ACROSS THE AREA BEFORE DRAGGING A COLD FRONT THROUGH THIS AFTERNOON/EVENING. ADDITIONAL RAINFALL AMOUNTS ACROSS THE AREA COULD RANGE FROM ONE TO THREE INCHES. FLOOD WATCH EXTENDED TO THE NORTH AND NORTHEAST AND WILL CONTINUE THROUGH THE DAY. TEMPERATURES WILL MAX OUT IN THE MORNING AND DROP IN THE AFTERNOON AS THE COLD FRONT MOVES THROUGH. USED THE 3 HOURLY TEMPERATURES FROM THE SREFS AS THESE SEEMED TO INITIALIZE BEST. OF NOTE...SOUNDINGS SHOW POTENTIAL FOR SLEET TO MIX IN THE NORTHWEST SO INCLUDED A CHANCE OF THAT AFTER 21Z. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... FORECAST FOCUS IS ON POPS AND PRECIPITATION TYPE TONIGHT. MODELS ARE IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN BUT THE DEVIL IS IN THE DETAILS AS FAR AS PRECIP TYPE IS CONCERNED. USED A BLEND WEIGHTED HEAVILY TOWARD THE SREFS HOPING THAT THE SPC ENSEMBLE PROBABILITIES WOULD HELP CLARIFY THE POTENTIAL FOR DIFFERENT PRECIP TYPES. NAM MOVES THE PRECIPITATION OUT OF THE AREA MORE QUICKLY THAN THE GFS AND SREFS AND THUS DISCOUNTED IT/S LOWER POPS. SREF/GFS SOUNDINGS SHOWED POTENTIAL FOR RAIN AND SNOW. SURFACE TEMPERATURES APPEAR TOO WARM FOR FREEZING RAIN UNTIL AFTER WHAT LOOKS LIKE A CHANGE OVER TO SNOW IN THE PROFILE. WHILE SREF SOUNDINGS HINT AT POTENTIAL FOR AN HOUR OR SO OF SLEET AT CHANGEOVER...THE CONDITIONAL PROBABILITIES SHOWN IN THE SPC SREF GRAPHICS DO NOT EVEN REACH 10 PERCENT AND THUS HAVE LEFT OUT OF THE FORECAST. BRING SNOW INTO THE NORTHWEST...A MIX OF RAIN AND SNOW CENTRAL...AND RAIN IN THE SOUTHEAST INITIALLY AND MOVE THIS PATTERN SOUTHEAST. KEEP A LOW CHANCE IN THE SOUTHEAST FROM 6-9Z IN KEEPING WITH THE GFS AND THIS IN THE FORM OF ALL SNOW. NOT EXPECTING ANYTHING IN THE WAY OF ACCUMULATION AS THE GROUND IS TOO WARM. HOWEVER WITH THE COLD TEMPERATURES ARRIVING AFTER THE RAIN AND WET SNOW COULD SEE FREEZING OF WHATEVER WATER IS LEFT ON THE GROUND AND ON THE ROADS AND THUS SLICK SPOTS FOR TRAVEL. FOR LOWS TONIGHT LIKED THE SREFS...AFTER THAT FOR TEMPS USED A MODEL CONSENSUS AS THERE WASN/T MUCH VARIABILITY. && .LONG TERM.../MONDAY THROUGH THURSDAY/ UPPER FLOW IS SOMEWHAT ZONAL SUNDAY...BUT BECOMES MORE AMPLIFIED MONDAY AND TUESDAY AS ANOTHER STRONG UPPER TROUGH MOVES INTO THE CENTRAL U.S. ALL MODELS POINT TO A WET PERIOD MONDAY. TUESDAY IS A LITTLE MORE UNCERTAIN AS SOME MODELS MOVE A DRY SLOT ACROSS OUR REGION. FOR NOW WILL DEFER WITH HPC AND CONTINUE A CHANCE OF SHOWERS TUESDAY. BY WEDNESDAY COLD FRONT WILL BE TO OUR EAST AND ALL MODELS INDICATE PRECIP SHOULD REMAIN TO OUR NORTH AND EAST. && .AVIATION.../DISCUSSION FOR 250600Z TAFS/... POOR FLYING CONDITIONS FOR AVIATORS AS WIDESPREAD LIFR AND LOWER CONDITIONS EXPECTED FOR MUCH OF THE FORECAST PERIOD. RAINFALL OVER THE LAST FEW HOURS HAS BEEN FOCUSED ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MAINLY IMPACTING KLAF. PLUME OF MOISTURE WITH CONVECTION EXTENDING SOUTHWEST BACK INTO OKLAHOMA... AND WILL OVERSPREAD THE REGION EARLY THIS MORNING AS A WARM FRONT LIFTS NORTH. DEEP MOISTURE WILL ADVECT INTO THE OHIO VALLEY AS A STRONG LOW LEVEL JET MOVES ACROSS THE FORECAST AREA. THIS WILL LEAD TO AN EXPANSION OF WIDESPREAD AND OCCASIONALLY HEAVY CONVECTION EARLY THIS MORNING PERSISTING THROUGH THE DAY AS A WAVE OF LOW PRESSURE AND AN ASSOCIATED COLD FRONT TRACK SLOWLY THROUGH THE REGION. WITH AN AXIS OF ELEVATED INSTABILITY AHEAD OF THE FRONT...HAVE MAINTAINED CB MENTION AT ALL TERMINALS THROUGH MID AFTERNOON. THEREAFTER...RAIN WILL BECOME LIGHTER AS THE FRONT SHIFTS EAST. LIGHT PRECIPITATION WILL CONTINUE INTO THE EVENING BEFORE ENDING AS DRIER AIR QUICKLY FUNNELS INTO THE FORECAST AREA. REMAINS POSSIBLE THAT RAIN MAY CHANGE TO LIGHT SNOW BRIEFLY BEFORE ENDING. CEILINGS/VISIBILITIES SHOULD IMPROVE TO VFR PRIOR TO 06Z FRIDAY. LOW LEVEL WIND SHEAR WILL BE A FACTOR THROUGH 12Z WITH THE PRESENCE OF THE LOW LEVEL JET OVER THE REGION. THIS WILL DIMINISH ONCE SOUTHEAST FLOW AT THE SURFACE VEERS TO A SW DIRECTION WITH THE ARRIVAL OF A WAVE OF LOW PRESSURE AFTER DAYBREAK. WINDS WILL SHIFT TO WEST THEN NORTHWEST BY LATE AFTERNOON IN THE WAKE OF THE FRONTAL PASSAGE. WITH THE ONSET OF STRONG COLD ADVECTION ANTICIPATE WIND GUSTS TO 25KTS FROM LATE AFTERNOON THROUGH THE EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR INZ030-031-035>049-051>057- 060>065-067>072. && SYNOPSIS...CP/JH NEAR TERM...CP SHORT TERM...CP LONG TERM....JH AVIATION...RYAN
Hazardous weather outlook, Nov 25, 4:57 AM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 457 AM EST THU NOV 25 2010 INZ021-028>031-035>049-051>057-060>065-067>072-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 457 AM EST THU NOV 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS EARLY THIS MORNING. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED TODAY WITH FLOODING POSSIBLE. A WINTRY MIX OF PRECIPITATION IS POSSIBLE TONIGHT. NO ACCUMULATION IS EXPECTED. ROADWAYS MAY DEVELOP SLICK SPOTS AS TEMPERATURES DROP BELOW FREEZING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 4:43 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Knox, Lawrence, Martin and 3 more | 47 min |
| Nov 25, 4:57 AM EST | Tornado Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 48 min |
| Nov 25, 5:15 AM EST | Tornado Warning | IND | Jackson, Lawrence, Martin | 45 min |
| Nov 25, 5:25 AM EST | Tornado Warning | IND | Daviess, Martin | 35 min |
| Nov 25, 5:58 AM EST | Severe Thunderstorm Warning | IND | Lawrence, Martin | 19 min |
| Nov 25, 6:01 AM EST | Special Weather Statement | IND | Bartholomew, Jackson, Lawrence | 44 min |
| Nov 25, 6:08 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Lawrence, Shelby | 52 min |
| Nov 25, 6:10 AM EST | Tornado Warning | IND | Bartholomew, Decatur, Jennings | 26 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.